Tennessee, 2023Damaging Winds in Tennessee, August 13, 2023
August 13, 2023 · NWS OHX · 20 events in 7 counties and zones
Another line of thunderstorms moved through Middle Tennessee during the afternoon of August 13, 2023. This line significantly weakened as it moved into the area, but still produced enough wind to result in additional wind damage in the form of fallen trees, particularly in the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another line of thunderstorms moved through Middle Tennessee during the afternoon of August 13, 2023. This line significantly weakened as it moved into the area, but still produced enough wind to result in additional wind damage in the form of fallen trees, particularly in the Nashville metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 11:51 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 13, 11:51 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1251 PM CDT Sun Aug 13 2023
...New AVIATION...
.SHORT TERM...
(Today through Monday night)
Issued at 152 AM CDT Sun Aug 13 2023
Very warm and humid air will remain in place across the region
today through Monday. Disturbances riding along the periphery of
a deep south ridge, along with several convective low level
boundaries, will keep chances for thunderstorms in the forecast.
The unstable environment will cause some of the storms to be
severe with localized damaging wind gusts.
Like yesterday, we will lean toward the HREF for our hourly
shower and storm trends through the next 24 hours. It looks like
this morning will be rain-free for most areas, perhaps a few
showers and storms creeping into our far west before noon. Rain
chances are expected to increase from west to east this afternoon,
peaking between 2 PM and 7 PM CDT. Although scattered
thunderstorms will develop area-wide, the greatest coverage will
be along and west of I-65. Lapse rates and capes do not look quite
as strong as we saw yesterday, but the atmosphere will still be
plenty unstable with capes around 3000 J/kg and dews in the low
to mid 70s. As we saw yesterday, a funnel or brief tornado cannot
be 100 percent ruled out, but conditions strongly favor downburst
winds as the main storm hazard. Please keep in mind, strong
downburst winds can cause damage just like low-end tornadoes.
Spots of tree damage and power outages should not be a surprise
with storms today through Monday. And as we saw yesterday,
lightning is a hazard associated with all thunderstorms.
Precipitable water values will climb toward 2 inches again, so
heavy downpours with brief, local flooding will continue to be
possible. Outside today's storms, it will be steamy, with more
hours of heating time before storms arrive. Heat index values will
climb over 100 for many areas, and some spots will reach marginal
heat advisory criteria. Since those heat index values will be
borderline and it is mid August, we will not post any heat
headlines at this time.
For tonight, storms will settle down during the evening. Another
wave will increase chances again late tonight into early Monday
morning, mainly across the north half.
Monday looks hotter and very humid ahead of an approaching cold
front. Thunderstorms will be possible through the day with
increasing coverage ahead of the front late afternoon and
evening. Damaging winds and heavy downpours will be possible. For
Monday temps, we are leaning toward the higher end of guidance,
and it could be even hotter than our forecast with southwest winds
and compressional heating ahead of the front. Once again,
borderline heat advisory numbers will be in play, but the heat
danger will shut down quickly with passage of the front Monday
evening.
&&
.LONG TERM...
(Tuesday through next Sunday)
Issued at 152 AM CDT Sun Aug 13 2023
Quite a change will arrive for Tuesday. A fairly deep mid level
trough and surface high pressure from the north will usher in
cooler and drier air. We will enjoy several days of cooler than
normal temperatures, decent humidity levels, and no rain.
Later in the week, heights will build and this will bring a return
to the heat. High temps are likely to climb well into the 90s
again next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Sun Aug 13 2023
MVFR cigs at most terminals this afternoon ahead of a line of
storms currently near Memphis. Tempo groups are in the tafs at
each terminal with best window of time for impact. A current light
and southerly wind will shift WSW as storms push through with
with gusts up to 35kts possible. Rain will linger behind the
storms through the afternoon. Models are picking up on another
round of showers and storms overnight tonight after 10Z.
Confidence in coverage is too low to include as a prevailing
group at this time, so opted for VCTS. Winds will slowly pick up
after 15Z out of WSW ahead of a cold front that will move through
after 18Z Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 76 94 68 79 / 40 40 40 0
Clarksville 75 91 64 77 / 40 60 20 0
Crossville 70 88 63 74 / 40 40 70 10
Columbia 75 95 65 78 / 40 30 40 0
Cookeville 72 89 64 75 / 40 50 60 10
Jamestown 71 88 63 73 / 40 50 70 10
Lawrenceburg 74 94 66 78 / 40 30 40 0
Murfreesboro 74 95 66 80 / 40 30 50 0
Waverly 73 92 63 77 / 40 50 20 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....Baggett
In the hours before
Local storm report, Aug 13, 12:16 PM CST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
116 PM CDT Sun Aug 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM Funnel Cloud 5 ENE Fairview 36.01N 87.05W
08/12/2023 Davidson TN Public
Multiple social media photos and videos of a
funnel cloud in the Pasqo area.
1146 AM Funnel Cloud 1 WNW Franklin 35.94N 86.86W
08/12/2023 Williamson TN Public
Social media video taken from Franklin HS
showed a funnel cloud and possible tornado
near the Park at Harlinsdale Farm.
1231 PM Funnel Cloud 6 NW Bell Buckle 35.65N 86.43W
08/12/2023 Bedford TN Public
Social media video showed a funnel cloud
along the Rutherford/Bedford County border.
Location and time estimated.
1237 PM Funnel Cloud Liberty 36.00N 85.98W
08/12/2023 De Kalb TN Public
Social media photos showed an apparent
funnel cloud near Liberty.
1250 PM Funnel Cloud 6 SE Shelbyville 35.44N 86.36W
08/12/2023 Bedford TN Public
Social media video showed a rapidly rotating
funnel cloud in this area.
&&
ShamburgerSpecial weather statement, Aug 13, 12:30 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
130 PM CDT Sun Aug 13 2023
TNZ005-023-024-057-131915-
Hickman TN-Stewart TN-Humphreys TN-Houston TN-
130 PM CDT Sun Aug 13 2023
...Strong thunderstorms will impact portions of Stewart, Houston,
Humphreys and northwestern Hickman Counties through 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Murray, Kentucky to near Springville to
Camden, Tennessee. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Hurricane Mills, Big Rock, Cumberland City, I-40 Near The
Tennessee River, Bucksnort, Land Between The Lakes, Houston County
Airport and Indian Mound.
This includes Interstate 40 between mile markers 136 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3585 8753
3584 8796 3594 8793 3595 8801 3597 8802
3605 8799 3613 8792 3617 8792 3622 8795
3631 8796 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1829Z 267DEG 33KT 3675 8830 3631 8813 3583 8814
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerLocal storm report, Aug 13, 12:40 PM CST, 29 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Nashville TN
140 PM CDT Sun Aug 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Tstm Wnd Dmg 1 NNE Ashland City 36.29N 87.06W
08/12/2023 Cheatham TN Public
Corrects time of previous tstm wnd dmg
report from 1 NNE Ashland City. Facebook
report of trees down across Frey St and Hwy
49 in Ashland City.
1110 AM Tstm Wnd Dmg 1 SW Greenbrier 36.41N 86.82W
08/12/2023 Robertson TN Public
Spotter reported a tree was struck by
lightning, causing it to fall on a
transformer 2 miles south of Greenbrier in
Robertson County.
1112 AM Lightning 1 NNW Springfield 36.51N 86.89W
08/12/2023 Robertson TN Local Official
Photo received of a tree brought down my
lightning. Time is radar estimated.
1112 AM Tstm Wnd Dmg Dickson 36.07N 87.38W
08/12/2023 Dickson TN Trained Spotter
Two trees snapped on Myatt St in downtown
Dickson.
1115 AM Tstm Wnd Dmg 2 S Greenbrier 36.40N 86.80W
08/12/2023 Robertson TN Trained Spotter
Trees down and estimated wind gusts of 60
mph...pea size hail...power
outages...several trees hit by lightning.
1120 AM Tstm Wnd Dmg 4 NNE Greenbrier 36.48N 86.76W
08/12/2023 Robertson TN Newspaper
Trees and power lines down across Hwy 76.
1120 AM Tstm Wnd Dmg 7 W Madison 36.27N 86.83W
08/12/2023 Davidson TN Public
Corrected for wrong time in previous report.
Tspotter photo of trees down across roads in
Whites Creek.
1122 AM Tstm Wnd Dmg 2 W White Bluff 36.11N 87.25W
08/12/2023 Dickson TN Emergency Mngr
Trees down blocking Highway 70 west between
Dickson and Charlotte.
1122 AM Tstm Wnd Dmg 5 S Bon Aqua 35.89N 87.33W
08/12/2023 Hickman TN Public
Large tree uprooted and power lines down on
McFarlin Rd.
1125 AM Tstm Wnd Dmg Kingston Springs 36.10N 87.10W
08/12/2023 Cheatham TN Public
Tspotter photo of tree down on road in
Kingston Springs.
1125 AM Tstm Wnd Dmg 3 NNW Burns 36.09N 87.33W
08/12/2023 Dickson TN Trained Spotter
Photo of tree down in Dickson on Hurt Lane.
1128 AM Funnel Cloud 5 ENE Fairview 36.01N 87.05W
08/12/2023 Davidson TN Public
Multiple social media photos and videos of a
funnel cloud in the Pasqo area.
1130 AM Flash Flood Dover 36.48N 87.84W
08/12/2023 Stewart TN Public
Social media photos showed a few secondary
roads were flooded and impassable across
Stewart County.
1130 AM Tstm Wnd Dmg 9 SSE Bon Aqua 35.85N 87.25W
08/12/2023 Hickman TN Public
Tspotter photo of tree down across road in
Primm Springs.
1130 AM Flash Flood 5 E Clarksville 36.56N 87.25W
08/12/2023 Montgomery TN Public
Tspotter photo showed flash flooding closed
one lane of I-24 near Exit 8.
1132 AM Tstm Wnd Dmg 5 SSW Fairview 35.91N 87.16W
08/12/2023 Williamson TN Emergency Mngr
Report of trees down with scattered power
outages in the Fairview area.
1137 AM Tstm Wnd Dmg 2 SSW Fairview 35.96N 87.14W
08/12/2023 Williamson TN Amateur Radio
Tree down on Hwy 100 near Whippoorwill Hill
blocking both lanes of traffic.
1137 AM Lightning 3 NW Inglewood 36.25N 86.78W
08/12/2023 Davidson TN Emergency Mngr
House fire caused by lightning.
1142 AM Tstm Wnd Dmg 1 NNW Nashville 36.18N 86.79W
08/12/2023 Davidson TN Public
Tspotter video of tree down on house in the
1600 block of 5th ave in Germantown.
1144 AM Tstm Wnd Gst 1 SSE Hendersonville 36.28N 86.60W
08/12/2023 E60 MPH Sumner TN Public
TV meteorologist reported 60 mph wind gusts
in Indian Lake area of Hendersonville.
1145 AM Tstm Wnd Dmg 8 WNW Mount Pleasant 35.59N 87.33W
08/12/2023 Maury TN Public
Photo received of a very large tree down by
Dry Fork Road/Bobel Lane. Time is radar
estimated.
1145 AM Tstm Wnd Dmg 3 ENE Brentwood 36.02N 86.74W
08/12/2023 Davidson TN Public
Tspotter report of tree down in Williams
Grove area of Brentwood.
1146 AM Funnel Cloud 1 WNW Franklin 35.94N 86.86W
08/12/2023 Williamson TN Public
Social media video taken from Franklin HS
showed a funnel cloud and possible tornado
near the Park at Harlinsdale Farm.
1147 AM Tstm Wnd Dmg 1 W Franklin 35.93N 86.86W
08/12/2023 Williamson TN Public
Tspotter reports and photos of several trees
down near the Factory with one crushing a
shed.
1147 AM Funnel Cloud 3 WSW Brentwood 35.98N 86.83W
08/12/2023 Williamson TN Trained Spotter
Funnel cloud reported 2 miles north of
downtown Franklin along Highway 31.
1200 PM Lightning 1 WSW Hermitage 36.19N 86.64W
08/12/2023 Davidson TN Emergency Mngr
House fire caused by lightning.
1202 PM Lightning 2 S Mount Juliet 36.18N 86.52W
08/12/2023 Wilson TN Local Official
Photo received of large fire caused by
lightning at Glass Creek Apartments in Mt.
Juliet. Time is radar estimated.
1204 PM Tstm Wnd Dmg 3 SSW Gladeville 36.07N 86.45W
08/12/2023 Wilson TN Emergency Mngr
Tree down on house at 1510 Couchville Pike.
1206 PM Tstm Wnd Dmg 3 SSW Gladeville 36.07N 86.44W
08/12/2023 Wilson TN Emergency Mngr
Tree limbs down on power lines in 1100 block
of Couchville Pike.
1212 PM Tstm Wnd Dmg 3 NNW Walterhill 36.00N 86.40W
08/12/2023 Rutherford TN NWS Employee
Photo received of two tress down across
Powells Chapel Road. Time is radar
estimated.
1227 PM Tstm Wnd Dmg 9 SSW Unionville 35.49N 86.63W
08/12/2023 Bedford TN Public
Tspotter report of roof damage to barn in
Wheel.
1230 PM Tstm Wnd Dmg Readyville 35.83N 86.18W
08/12/2023 Cannon TN Public
Tree down on home that destroyed back porch
and carport.
1231 PM Funnel Cloud 6 NW Bell Buckle 35.65N 86.43W
08/12/2023 Bedford TN Public
Social media video showed a funnel cloud
along the Rutherford/Bedford County border.
Location and time estimated.
1232 PM Tstm Wnd Dmg Auburntown 35.95N 86.09W
08/12/2023 Cannon TN Public
Tspotter report of 5 mature trees blown down
with one falling on a house causing moderate
damage.
1237 PM Funnel Cloud Liberty 36.00N 85.98W
08/12/2023 De Kalb TN Public
Social media photos showed an apparent
funnel cloud near Liberty.
1245 PM Tstm Wnd Dmg 4 NE Shelbyville 35.53N 86.40W
08/12/2023 Bedford TN Public
Tspotter report of tree down across Horse
Mountain Road.
1250 PM Funnel Cloud 6 SE Shelbyville 35.44N 86.36W
08/12/2023 Bedford TN Public
Social media video showed a rapidly rotating
funnel cloud in this area.
0120 PM Tstm Wnd Dmg 8 SSE Mcminnville 35.58N 85.71W
08/12/2023 Warren TN Public
Facebook photo of tree down and shed damaged
in Irving College.
0125 PM Tstm Wnd Dmg 6 E Sparta 35.94N 85.36W
08/12/2023 White TN Emergency Mngr
Trees and power lines down across east and
southeast White County.
0155 PM Tstm Wnd Dmg Clarkrange 36.19N 85.02W
08/12/2023 Fentress TN Public
Facebook photo of a tree down across a road
in Fentress County.
&&
ShamburgerSpecial weather statement, Aug 13, 12:59 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Sun Aug 13 2023
TNZ024-056>058-093-131945-
Hickman TN-Wayne TN-Lewis TN-Humphreys TN-Perry TN-
159 PM CDT Sun Aug 13 2023
...Strong thunderstorms will impact portions of western Lewis, Wayne,
Perry, south central Humphreys and southwestern Hickman Counties
through 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hurricane Mills to near Savannah. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Waynesboro, Linden, Collinwood, Clifton, Lobelville,
Mousetail Landing State Park, Pleasantville, Cypress Inn, Flatwoods
and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3548 8799 3553 8798 3562 8804 3566 8802
3573 8803 3577 8799 3583 8797 3586 8794
3586 8753 3500 8770 3501 8798 3529 8798
3530 8802 3535 8801 3539 8802 3539 8799
3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 1859Z 280DEG 28KT 3582 8791 3525 8828
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerThunderstorm Wind, Stewart
- When
- August 13, 1:09 PM CST
- Where
- Stewart County, 2.26 mi SE of Bumpus Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.573, -87.797
Severe thunderstorm winds downed a large tree near Bumpus Mills which blocked Highway 120 between Big Rock and Bumpus Mills. Damages are a rough estimate.
Thunderstorm Wind, Houston
- When
- August 13, 1:10 PM CST
- Where
- Houston County, 1.47 mi E of Erin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 36.318, -87.674
Severe thunderstorm winds resulted in fallen trees and powerlines across Houston County, mainly in southeast portions between Highway 13 and Highway 231 near the Humphreys county line. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 13, 1:44 PM CST
- Where
- Williamson County, 1.62 mi WNW of New Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.028, -87.177
Severe thunderstorm winds downed three large oak trees at Interstate 40 and Highway 96. Damages are a rough estimate.
Thunderstorm Wind, Montgomery
- When
- August 13, 1:45 PM CST
- Where
- Montgomery County, 2.07 mi N of Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.560, -87.350
Severe thunderstorm winds downed large tree branches in Clarksville. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:01 PM CST
- Where
- Davidson County, 1.32 mi ENE of Bellevue
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.078, -86.909
Severe thunderstorm winds downed a tree along Highway 70 South near The Lakes apartment complex in Bellevue. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:02 PM CST
- Where
- Davidson County, 0.74 mi N of Bellevue
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.081, -86.928
Severe thunderstorm winds downed a tree in a yard of a home on Hicks Road in Belle Meade. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 13, 2:06 PM CST
- Where
- Williamson County, 1.17 mi E of Berrys Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.970, -86.859
Severe thunderstorm winds downed a tree along South Berrys Chapel Road in Hillsboro. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 13, 2:10 PM CST
- Where
- Williamson County, 1.32 mi WNW of Mudsink
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.930, -86.840
Severe thunderstorm winds downed a tree onto a home in Franklin. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 13, 2:14 PM CST
- Where
- Williamson County, 4.72 mi NE of Berrys Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.019, -86.821
Severe thunderstorm winds snapped a pine tree in the Belle River area. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:16 PM CST
- Where
- Davidson County, 0.97 mi SW of Berry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.109, -86.780
Severe thunderstorm winds downed a large oak tree along Robin Road in Oak Hill. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:17 PM CST
- Where
- Davidson County, 1.15 mi W of Berry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.118, -86.790
Severe thunderstorm winds downed a tree at 12 South Farmers Market in Berry Hill. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:20 PM CST
- Where
- Davidson County, 0.21 mi SSW of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.077, -86.722
Severe thunderstorm winds downed a tree behind Southern Hills Medical Center in Antioch. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:21 PM CST
- Where
- Davidson County, 1.06 mi W of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.080, -86.739
Severe thunderstorm winds downed a large tree along Abbay Drive in Oak Hill. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:22 PM CST
- Where
- Davidson County, 1.12 mi E of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.170, -86.760
Severe thunderstorm winds downed a tree onto a powerline in east Nashville. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:24 PM CST
- Where
- Davidson County, 1.4 mi NNW of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.099, -86.730
Severe thunderstorm winds downed a tree onto a carport in Glencliff. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:28 PM CST
- Where
- Davidson County, 0.69 mi S of Brooklin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.040, -86.620
Severe thunderstorm winds downed a tree at Asheford Crossing in Antioch. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 13, 2:40 PM CST
- Where
- Davidson County, Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 36.170, -86.780
Severe thunderstorm winds downing numerous trees and powerlines across Nashville resulted in 9.259 customers to be without power, as reported by Nashville Electric Services.
Thunderstorm Wind, Davidson
- When
- August 13, 2:40 PM CST
- Where
- Davidson County, 0.12 mi SW of Edenwold
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.279, -86.671
Severe thunderstorm winds downed a tree on Swinging Bridge Road in Old Hickory. Damages are a rough estimate.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:48 PM CST
- Where
- Rutherford County, 1.17 mi NNE of Overall
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 35.836, -86.475
Strong thunderstorm winds downed a large tree limb at Rucker Lane and Confederate Road in Murfreesboro. Damages are a rough estimate.
Thunderstorm Wind, Dekalb
- When
- August 13, 3:45 PM CST
- Where
- Dekalb County, 0.56 mi E of Pisgah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.900, -85.890
Severe thunderstorm winds downed large tree branches and a few trees in southwest portions of DeKalb County. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 13, 20231 death · 1 event
- Flash Flooding and Flooding in Missouri, August 13 to 14, 20233 injured · $245,000 · 1 in hail · 29 events
- Flash Flooding and Damaging Winds in Oklahoma, August 13 to 14, 2023$99,000 · 70 kt wind · 30 events
- Damaging Winds in Tennessee, August 13, 2023$90,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Maine, August 13, 20232 injured · 2 in hail · 24 events
- Excessive Heat in Louisiana, August 13, 202336 events
- Damaging Winds in Alabama, August 13, 2023$20,000 · 52 kt wind · 19 events
- Excessive Heat in Oklahoma, August 13, 202322 events
- Flash Flood and Hail in Oklahoma, August 13 to 14, 2023$7,000 · 1.75 in hail · 21 events
- Flood and Hail in Maine, August 13, 20231.75 in hail · 12 events
- Excessive Heat in Mississippi, August 13, 202311 events
- Damaging Winds in New Jersey, August 13, 2023$14,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1108915, 1108916, 1108917, 1108918, 1108919, 1108920, 1108921, 1108922, 1108923, 1108924, 1108925, 1108926, 1108927, 1108928, 1108929, 1108930, 1108931, 1108932, 1108934, 1108933.